Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2010, 4:11 AM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2010, 4:11 AM CDT (09:11 UTC)
- Expired
- May 1, 2010, 4:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:11 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS54 KOHX 010911
SVROHX
TNC021-125-147-010945-
/O.NEW.KOHX.SV.W.0049.100501T0911Z-100501T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF STORMS EXTENDED FROM
CLARKSVILLE SOUTH TO NEAR SLAYDEN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAMS BY 430 AM CDT...
CEDAR HILL BY 435 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3628 8698 3629 8713 3630 8713 3630 8715
3631 8716 3630 8719 3632 8723 3632 8739
3634 8747 3665 8744 3666 8697
TIME...MOT...LOC 0909Z 269DEG 34KT 3650 8731
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:06 AM CDT, 5 minutes earlier.
Area forecast discussion, May 1, 4:06 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 406 AM CDT SAT MAY 1 2010 .DISCUSSION... LATEST ANALYSIS SHOWING CLOSED SFC LOW NORTHERN PLAINS VCNTY WITH FRONTAL BOUNDARY STRETCHING DOWN JUST WEST OF THE MS RIVER. UL LOW IN MAIN AREA BUT TROUGH AXIS STILL WELL AWAY...DOWN INTO THE DESERT SOUTHWEST. GOOD LL JET SHOWING UP JUST AHEAD OF BOUNDARY WHICH IS HELPING TO FUEL LINE OF STRONG/SEVERE THUNDERSTORMS IN THE MID- STATE. CURRENT BOUNDARY WASHES OUT LATER THIS MORNING WHILE ANOTHER FORMS TOWARD LIT IN WAVE MOVING UP FROM TX LATE TODAY. LL JET WILL WEAKEN SOME THIS MORNING BUT WILL MOVE OVER THE AREA...ALLOWING LINE OF STORMS TO CONTINUE MOVING EAST AS AIRMASS ALREADY UNSTABLE AND WITH GOOD MOISTURE ADVECTION OCCURRING. WIND STRUCTURE MAY ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS ALONG WITH ISO TORNADOES. ADDITIONALLY...INCREASING UVV AS WELL AS INCREASING MOISTURE SETTING UP TO PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. DEVELOPING SFC/LL LOW MOVES UP INTO THE GREAT LAKES TONIGHT...THEN INTO CANADA SUNDAY AS ANOTHER WEAK WAVE FORMS TO THE SOUTHWEST. UL TROUGH REMAINS WELL WEST LEAVING ML/UL FLOW MORE PARALLEL AND PRESENCE OF WAVE VERY MUCH SLOWS SOUTHERN FLANK OF BOUNDARY. THIS WILL LEAVE THE CWA IN IMMEDIATE VCNTY OF DEEP MOISTURE AXIS AS WELL AS IN FAVORABLE UVV/INSTABILITY REGION...THUS KEEPING THREAT OF MORE SEVERE STORMS AND/OR LOCALIZED FLOODING RUNNING THROUGH EARLY MONDAY...AT WHICH TIME SFC/LL BOUNDARY MOVES THROUGH. AT THIS POINT...WILL KEEP FLOOD WATCH AS IS. CUMBERLAND PLATEAU LIKELY TO SEE BETTER FLOODING THREAT SUNDAY THROUGH EARLY MONDAY. ANTICIPATE FLOOD WATCH WILL BE ADJUSTED AT LATER TIME. LINGERING SHOWERS/STORMS WILL CONTINUE INTO MONDAY AFTERNOON AS SFC/LL BOUNDARY MOVES EVER SO SLOWLY EAST...WITH ISO SHOWERS ON TAP MONDAY NIGHT/TUESDAY AS ML/UL FINALLY SWING EAST. MID-WEEK SEEMINGLY DRY BUT ANOTHER FRONTAL BOUNDARY SET TO PASS AND BRING PCPN BACK TO THE MID-STATE ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 81 71 76 57 / 80 80 90 80 CLARKSVILLE 78 69 73 55 / 80 80 80 60 CROSSVILLE 77 68 78 61 / 70 60 80 80 COLUMBIA 83 71 78 59 / 80 80 90 80 LAWRENCEBURG 81 71 80 59 / 80 80 90 80 WAVERLY 80 71 75 56 / 80 80 80 60 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH MONDAY MORNING FOR TNZ005>010-022>031-056>064-075-077-093>095. && 07
Hazardous weather outlook, Apr 30, 4:11 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 411 PM CDT FRI APR 30 2010 TNZ005>010-022>031-056>064-075-077-093>095-012115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 411 PM CDT FRI APR 30 2010 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECT TONIGHT...MAINLY IN THE WESTERN AREAS OF THE MIDSTATE. ISOLATED SEVERE STORMS ARE POSSIBLE IN THE EXTREME NORTHWESTERN COUNTIES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE SAME TIME... WIDESPREAD RAINFALL...HEAVY AT TIMES...MAY PRODUCE FLASH FLOODING OVER THE MIDSTATE THROUGH SUNDAY NIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ011-032>034-065-066-078>080-012115- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- 411 PM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER OVER THE CUMBERLAND PLATEAU TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD. GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE SAME TIME WE EXPECT WIDESPREAD RAINFALL...POSSIBLY HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Special weather statement, May 1, 2:17 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 217 AM CDT SAT MAY 1 2010 TNZ005-022>024-010800- BENTON-HOUSTON-HUMPHREYS-STEWART- 217 AM CDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND STEWART COUNTIES... AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 29 MILES WEST OF BUENA VISTA...OR 34 MILES SOUTHWEST OF PARIS...MOVING EAST AT 30 MPH. HIGH WINDS HAVE BEEN REPORTED ALONG THIS LINE ALONG WITH LARGE HAIL. RESIDENTS IN BENTON...HOUSTON...HUMPREYS AND STEWART COUNTIES SHOULD REMAIN ALERT AS WARNINGS MAY BE NEEDED SHORTLY FOR YOUR AREA. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 28 min |
| May 1, 2:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 62 min |
| May 1, 3:05 AM CDT | Tornado Warning | OHX | Stewart | 25 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
| May 1, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| May 1, 4:02 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Perry | 58 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 45 min |
| May 1, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 26 min |
| May 1, 8:21 AM CDT | Flash Flood Warning | OHX | Benton, Dickson, Hickman, Humphreys, Perry | 8 hr |
| May 1, 9:50 AM CDT | Areal Flood Advisory | OHX | Cannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more | 6 hr |
| May 1, 10:26 AM CDT | Flash Flood Warning | OHX | Maury | 6 hr |
| May 1, 10:35 AM CDT | Flash Flood Warning | OHX | Williamson | 6 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Cheatham | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Davidson, Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery, Robertson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery | 11 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Perry | 4 hr |
| May 1, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 27 min |
| May 1, 12:39 PM CDT | River Flood Warning | OHX | Davidson | 43 hr |
| May 1, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| May 1, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| May 1, 1:38 PM CDT | Tornado Warning | OHX | Maury, Williamson | 22 min |
| May 1, 2:13 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 32 min |
| May 1, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Perry | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Cheatham | 3 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Davidson, Williamson | 62 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Williamson | 54 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Humphreys | 4 days |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 48 min |
| May 1, 3:17 PM CDT | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more | 24 hr |
| May 1, 3:18 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| May 1, 3:43 PM CDT | River Flood Warning | OHX | Davidson | 40 hr |
| May 1, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| May 1, 4:16 PM CDT | Tornado Warning | OHX | Lawrence | 29 min |
| May 1, 4:22 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 24 min |
| May 1, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| May 1, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 1, 4:47 PM CDT | Tornado Warning | OHX | Coffee | 28 min |
| May 1, 4:52 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Marshall | 23 min |
| May 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 26 min |
| May 1, 5:11 PM CDT | Tornado Warning | OHX | Giles, Marshall | 34 min |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| May 1, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| May 1, 5:35 PM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more | 24 hr |
| May 1, 5:45 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 30 min |
| May 1, 6:02 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 28 min |
| May 1, 6:08 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.